MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT23DN40NGF181N
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device had a leaky balloon.Additionally, it was also reported that tracheostomy change was due and replacement trach pilot balloon was checked an did not hold sterile water.There was no patient involvement, and no harm reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The defect was observed in the pilot balloon and not the reported cuff area.All custom tracheostomy devices are leaking test twice prior being sent to the customer, therefore this device was not leaking during final functional testing.The observed defect cannot be attributed to the manufacturing process.Visual and functional testing was performed.The probable cause of the reported problem unknown.

Brand Name
BIVONA FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20321071
Report Number1824231-2024-00085
Device Sequence Number7782997
Product Code JOH
UDI-Device Identifier15019517345766
UDI-Public(01)15019517345766(17)290308(10)GB018085
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT23DN40NGF181N
Device Lot NumberGB018085
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown